How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Doctor (MD)
Category: Health
Satisfied Customers: 42236
Experience:  Experienced and Compassionate Physician Trained in NYC Ready to Help.
Type Your Health Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have been taking between 20 and 50 mgs of Amytriplyline

Customer Question

Ann, I have been taking between 20 and 50 mgs of Amytriplyline for sleep and it also helps with mood but I have been having slight edema in my feet for what seems to be the whole time. Also, it hurts to walk. My podiatrist said I had plantar fasciitis and no doubt I did, but I am confused what to ask my doctor when I see her next month.
Submitted: 4 months ago.
Category: Health
Expert:  Dr. David replied 4 months ago.

This is Dr. David

if you eat processed foods or use salt too much, this can cause swelling in your legs.

if you have weakness of your heart or liver, or low albumin blood levels, this can cause swelling in your legs.

you should ask your doctor for heart testing like a cardiac echocardiogram and blood test to check your blood albumin levels and kidney tests to see why you are having edema.

ask to see a nutritionist to see how much sodium you are taking in your diet.

ask to see a sleep doctor to see if there are other medications which could help you sleep. you could use Melatonin or Ambien which may not cause edema for you.

ask to see an exercise therapist who can work with you to help you get back to exercising.

ask to get your thyroid hormone levels checked as well which can affect your sleep and cause weight gain.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

Thanks for using